Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2015, 7:54 PM CDT for Hamilton County, Merrick County, Nance County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 7:54 PM CDT (00:54 UTC)
- Expired
- Apr 1, 2015, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Nance County, NE
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:22 PM CDT | HAIL 0.5 | 2 W Marquette, NE | UP TO DIME SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KGID 020054
SVRGID
NEC081-121-125-020130-
/O.NEW.KGID.SV.W.0009.150402T0054Z-150402T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA...
CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA...
NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 754 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FULLERTON TO NEAR CHAPMAN...MOVING NORTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...CLARKS...CHAPMAN...MARQUETTE AND HORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9783 4094 9824 4133 9803 4138 9782
TIME...MOT...LOC 0054Z 244DEG 30KT 4130 9798 4105 9813
HAIL...1.00IN
WIND...60MPH
$$
ROSSI1 follow-up statement
714
WWUS53 KGID 020114
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT WED APR 1 2015
NEC081-121-125-020130-
/O.CON.KGID.SV.W.0009.000000T0000Z-150402T0130Z/
NANCE NE-MERRICK NE-HAMILTON NE-
814 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN NANCE...CENTRAL MERRICK AND NORTHERN HAMILTON
COUNTIES...
AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GENOA TO NEAR CENTRAL CITY...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...CLARKS...CHAPMAN...MARQUETTE AND HORDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 9783 4094 9824 4133 9803 4138 9782
TIME...MOT...LOC 0114Z 244DEG 30KT 4137 9780 4112 9795
HAIL...1.00IN
WIND...60MPH
$$
ROSSIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 5:03 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 1, 5:03 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CDT WED APR 1 2015 .UPDATE... ISSUED AT 458 PM CDT WED APR 1 2015 STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 403 PM CDT WED APR 1 2015 N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY. WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO. ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN ISOLATED LOCATIONS. OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY... WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER CONDITIONS ARE EXPECTED TOMORROW AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS" MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF) WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING. AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY" CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR- TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST (WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY IN THE MID-UPPER 50S MOST AREAS. NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS: THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY 10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP. ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN. MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS GENERALLY 15-20 MPH. FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS AIMED MAINLY LOW 30S. SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY. THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY WITH MOST OF THE CWA AIMED BETWEEN 67-72. SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF. PLENTY OF UNCERTAINTY HERE. TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE... && .AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON) ISSUED AT 458 PM CDT WED APR 1 2015 THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF 25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC GRADIENT RELAXES. && .FIRE WEATHER... ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST- CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST HAZARDOUS WEATHER OUTLOOK (HWOGID). FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR- CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER QUICKLY BY FRIDAY AFTERNOON. SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH. CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS: "CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION OF COURSE). && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...FAY SHORT TERM...ROSSI LONG TERM...PFANNKUCH AVIATION...FAY FIRE WEATHER...PFANNKUCH
Hazardous weather outlook, Apr 1, 6:16 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 616 PM CDT WED APR 1 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 616 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT...ESPECIALLY FOR NORTH CENTRAL KANSAS AND LOCATIONS SOUTH OF A LINE FROM GREELEY TO LEXINGTON NEBRASKA. THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS...AND DAMAGING WIND GUSTS OF 60 MPH OR HIGHER. THERE COULD ALSO BE A NARROW CORRIDOR OF LOCALLY HEAVY RAINFALL OF ONE INCH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20 AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH. ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20 PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH. ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND INTO THE NIGHT UNTIL 1 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 1, 6:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 E RAVENNA 41.03N 98.78W
04/01/2015 E1.00 INCH BUFFALO NE PUBLIC
&&
PFANNKUCLocal storm report, Apr 1, 7:04 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 6 S ALMA 40.01N 99.36W
04/01/2015 E1.00 INCH HARLAN NE PUBLIC
&&
PFANNKUCSpecial weather statement, Apr 1, 7:05 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT WED APR 1 2015
NEZ041-020045-
NANCE NE-
705 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 745 PM CDT...
AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FULLERTON...OR 34 MILES WEST OF COLUMBUS...MOVING NORTHEAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULLERTON...GENOA AND BELGRADE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
CENTRAL NEBRASKA.
LAT...LON 4131 9771 4131 9790 4130 9790 4129 9792
4129 9812 4135 9821 4150 9806 4150 9804
4151 9804 4151 9789 4153 9788 4153 9771
TIME...MOT...LOC 0004Z 234DEG 32KT 4137 9801
ROSSISpecial weather statement, Apr 1, 7:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 739 PM CDT WED APR 1 2015 NEZ041-048-049-063-020130- NANCE NE-HAMILTON NE-POLK NE-MERRICK NE- 739 PM CDT WED APR 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NANCE...MERRICK... SOUTHWESTERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 830 PM CDT... AT 738 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER TO NEAR ST. LIBORY...AND MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CENTRAL CITY...PALMER...CLARKS...POLK...HORDVILLE AND ARCHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHEASTERN NEBRASKA. LAT...LON 4132 9769 4105 9780 4105 9828 4128 9828 TIME...MOT...LOC 0038Z 236DEG 32KT 4121 9824 4101 9834 ROSSI
Local storm report, Apr 1, 7:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND GST FRANKLIN 40.10N 98.95W
04/01/2015 E50 MPH FRANKLIN NE PUBLIC
FACEBOOK REPORT
&&
SALTZMANLocal storm report, Apr 1, 7:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 2 N ST. LIBORY 41.11N 98.35W
04/01/2015 E0.88 INCH HOWARD NE TRAINED SPOTTER
A FEW STONES UP TO AROUND NICKEL SIZE
&&
PFANNKUCThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:05 PM CDT | Special Weather Statement | GID | Nance | 40 min |
| Apr 1, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney | 35 min |
| Apr 1, 7:39 PM CDT | Special Weather Statement | GID | Merrick | 51 min |
| Apr 1, 7:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Phelps, Webster | 29 min |
| Apr 1, 8:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Kearney, Webster | 33 min |
| Apr 1, 8:24 PM CDT | Special Weather Statement | GID | Hall, Hamilton | 36 min |
| Apr 1, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Polk | 29 min |
| Apr 1, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 22 min |
| Apr 1, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 34 min |
| Apr 1, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 31 min |
| Apr 1, 9:09 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 36 min |
| Apr 1, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 21 min |
| Apr 1, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| Apr 1, 9:28 PM CDT | Special Weather Statement | GID | Hamilton, Polk, York | 62 min |
| Apr 1, 9:49 PM CDT | Severe Thunderstorm Warning | GID | York | 13 min |
| Apr 1, 10:22 PM CDT | Special Weather Statement | GID | Webster | 23 min |
| Apr 1, 10:30 PM CDT | Special Weather Statement | GID | Thayer | 45 min |
| Apr 1, 10:35 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 25 min |
| Apr 1, 10:46 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| Apr 1, 11:12 PM CDT | Special Weather Statement | GID | Thayer | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.